Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 11, 2014, 8:17 PM CDT for Nueces County, Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2014, 8:17 PM CDT (01:17 UTC)
- Expired
- Oct 11, 2014, 9:45 PM CDT
- In force
- 88 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
326
WGUS54 KCRP 120117
FFWCRP
TXC355-120245-
/O.NEW.KCRP.FF.W.0016.141012T0117Z-141012T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
817 PM CDT SAT OCT 11 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 945 PM CDT
* AT 811 PM CDT...A TRAINED SPOTTER REPORTED THUNDERSTORMS WITH VERY HEAVY
RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL
ACCUMULATIONS EXCEEDING TWO INCHES IN THE PAST HOUR...WITH HEAVY
RAINFALL CONTINUING TO OCCUR. THE WORST FLOODING IS OCCURRING OVER
THE DOWNTOWN/BAY FRONT AREA. SIGNIFICANT FLOODING HAS BEEN REPORTED
ON I-37 AND CONCRETE STREET WITH STALLED VEHICLES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE DOWNTOWN
CORPUS CHRISTI AND THE CORPUS CHRISTI BAYFRONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2778 9745 2783 9746 2784 9744 2783 9742
2785 9741 2784 9737 2777 9737
$$
BLAYLOCK1 follow-up statement
898
WGUS74 KCRP 120158
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
858 PM CDT SAT OCT 11 2014
TXC355-120245-
/O.CON.KCRP.FF.W.0016.000000T0000Z-141012T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES-
858 PM CDT SAT OCT 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
CENTRAL NUECES COUNTY...
AT 850 PM CDT...THE PUBLIC REPORTED FLASH FLOODING OVER THE WARNED
AREA. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS IN EXCESS OF 2 INCHES
OVER DOWNTOWN CORPUS CHRISTI. THE STORM PRODUCING THIS HEAVY RAINFALL
HAS WEAKENED...BUT DANGEROUS STREET FLOODING IS STILL PRESENT OVER
DOWNTOWN CORPUS CHRISTI...PARTICULARLY ALONG AND EAST OF CROSSTOWN
EXPRESSWAY. IMPASSABLE ROADS HAVE BEEN REPORTED ALONG INTERSTATE 37
DOWNTOWN...AT THE LEOPARD STREET EXIT ON CROSSTOWN...AND ALONG CONCRETE
STREET. ADDITIONALLY...DAMAGED MOTORCYCLES NEAR THE AMERICAN BANK CENTER
HAVE BEEN REPORTED.
LOCATIONS IN THE WARNING INCLUDE DOWNTOWN CORPUS CHRISTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 2778 9745 2783 9746 2784 9744 2783 9742
2785 9741 2784 9737 2777 9737
$$
BLAYLOCKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 6:40 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 11, 6:40 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 640 PM CDT SAT OCT 11 2014 .DISCUSSION...UPDATED FOR 00Z AVIATION. && .AVIATION...STALLED OUT WEAK FRONTAL BOUNDARY IS CURRENTLY STRETCHING FROM NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA WITH A WEAK SURFACE LOW PRESSURE TROUGH OVER THE RIO GRANDE PLAINS. CONVECTIVE ACTIVITY HAS LARGELY CEASED AS OUTFLOW FROM EARLIER THUNDERSTORMS HAS STABILIZED THE ATMOSPHERE ACROSS MUCH OF THE REGION. MESOSCALE GUIDANCE SUGGESTS THAT THE BOUNDARY WILL SAG JUST SOUTH OF THE REGION OVERNIGHT...BRINGING NORTH TO NORTHEAST WINDS TO ALL TERMINALS OVERNIGHT. THE SLIGHT DEWPOINT DROP ASSOCIATED WITH BEING ON THE NORTH SIDE OF THE BOUNDARY SHOULD KEEP FOG OUT OF THE FORECAST...SO PRIMARY AVIATION CONCERN IS MVFR CIGS. SOUTHEAST FLOW WILL RETURN AND PUSH THE BOUNDARY BACK NORTH OF THE AREA BY EARLY AFTERNOON TOMORROW. && .PREV DISCUSSION... /ISSUED 407 PM CDT SAT OCT 11 2014/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LAPS THETA-E DATA DEPICTS THE STALLED FRONTAL BOUNDARY CURRENTLY DRAPED ACROSS THE NORTHERN AND FAR WESTERN PORTIONS OF THE CWA. ADDITIONAL SOUTHWARD MOVEMENT IS EXPECTED BUT SHOULD MAINLY BISECT THE CWA AS A COASTAL TROUGH REMAINS TO THE SOUTH OF THE REGION. A GENERAL EASTERLY FLOW IS EXPECTED TONIGHT ACROSS THE REGION AS A RESULT. RAIN CHANCES DO REMAIN THROUGH THE EARLY EVENING HOURS ESPECIALLY ACROSS THE SOUTHERN LOCATIONS WHERE A UNSTABLE CONDITIONS CONTINUE. HOWEVER THE AREA SHOULD SEE A GRADUAL DIMINISHING TREND THROUGH THE EVENING WITH THE LOSS OF HEATING. FOR EARLY SUNDAY...CUT BACK ON POPS INLAND AS INSTABILITY IS LACKING...WITH SLIGHT TO CHANCE POPS BACK IN THE FORECAST FOR THE AFTERNOON WITH HEATING. AS FOR TEMPERATURES...DID COOL OVERNIGHT TEMPS FURTHER MAINLY ACROSS THE NORTHERN LOCATIONS IN RELATION TO THE BOUNDARY AND DRIER AIR. OTHERWISE...ANOTHER WARM DAY IS EXPECTED SUNDAY WITH HIGHS IN THE UPPER 80S TO LOW 90S ACROSS THE REGION. LONG TERM (MONDAY THROUGH SATURDAY)...EXPECT AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT TO MOVE ACRS THE CWA/MSA MONDAY. ALTHOUGH MSTR REMAINS A LIMITING FACTOR TO CONVECTION... ESPECIALLY OVER THE CNTRL/WRN CWA (GFS/NAM DETERMINISTIC PWAT VALUES)...SREF QPF PROBABILITIES REMAIN SIGNIFICANT OVER MUCH OF THE CWA/MSA. WL FCST ISOLD (FAR WRN CWA) TO SCT (CNTRL/ERN CWA) CONVECTION OVER THE REGION SUNDAY NIGHT/MONDAY. NAM/GFS/ECMWF/GFS ENSEMBLE MEAN GENERALLY CONSISTENT WITH THE TIMING OF THE FRONT (OVER THE CNTRL CWA AROUND 18Z MONDAY THEN OFFSHORE AROUND 23Z MONDAY.) CONCUR WITH HPC QPF WITH REGARD TO PCPN AMOUNTS. COOLER AND DRIER CONDITIONS EXPECTED MONDAY NIGHT/TUESDAY/TUESDAY NIGHT. COOLEST WEDNESDAY MORNING OWING STG RADIATIONAL COOLING EXPECTED (PROXIMITY OF THE SFC RIDGE AXIS/DRY ATMOSPHERE.) TUESDAY THROUGH THURSDAY...THE GFS ENSEMBLE MEAN DEPICTS THE FOREGOING UPPER SYSTEM TO MOVE SLOWLY NEWD ACRS THE MISSISSIPPI VALLEY/MIDWEST WHILE A QUASI-ZONAL UPPER PATTERN DEVELOPS OVER THE CNTRL/WRN CONUS. THIS SUGGESTS A RTN TO ONSHORE FLOW. YET...GFS DETERMINISTIC MAINTAINS VERY LOW PWAT VALUES DRG THE WEDNESDAY THROUGH SATURDAY PERIOD. THUS...NO PCPN EXPECTED AFTER MONDAY. MARINE...ANTICIPATE SCA CONDITIONS BEFORE THE FRONTAL PASSAGE OVER THE COASTAL WATERS EARLY MONDAY MORNING AND THEN ONCE AGAIN AFTER THE FROPA MONDAY NIGHT/EARLY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 72 89 76 86 61 / 20 30 10 40 10 VICTORIA 68 87 73 84 55 / 30 30 10 50 10 LAREDO 74 92 74 86 60 / 20 10 10 20 10 ALICE 71 91 74 86 59 / 30 20 10 30 10 ROCKPORT 74 85 79 82 63 / 20 30 10 40 10 COTULLA 69 89 71 86 55 / 20 10 10 20 10 KINGSVILLE 72 90 76 87 60 / 20 20 10 40 10 NAVY CORPUS 75 87 78 83 67 / 20 30 10 40 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && IB/90...AVIATION
Hazardous weather outlook, Oct 11, 5:24 AM CDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 524 AM CDT SAT OCT 11 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 524 AM CDT SAT OCT 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A FEW STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO AROUND 40 MPH AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH MONDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TB
In the hours before
Special weather statement, Oct 11, 3:50 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 350 PM CDT SAT OCT 11 2014 TXZ243-112130- NUECES- 350 PM CDT SAT OCT 11 2014 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DRISCOLL...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... ROBSTOWN BY 425 PM CDT. 4 MILES SOUTHWEST OF ANNAVILLE BY 430 PM CDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BLAYLOCK
Special weather statement, Oct 11, 5:05 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 505 PM CDT SAT OCT 11 2014 TXZ243-112300- NUECES- 505 PM CDT SAT OCT 11 2014 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CENTRAL NUECES COUNTY NEAR NAVAL AIR STATION CABANISS FIELD...OR 6 MILES SOUTHWEST OF CORPUS CHRISTI...MOVING SOUTH AT 5 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. BLAYLOCK
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:55 PM CDT | Special Marine Warning | CRP | 50 min | |
| Oct 11, 8:12 PM CDT | Areal Flood Advisory | CRP | Nueces | 63 min |
| Oct 12, 4:15 AM CDT | Special Marine Warning | CRP | 45 min | |
| Oct 12, 12:15 PM CDT | Special Marine Warning | CRP | 45 min | |
| Oct 12, 12:34 PM CDT | Special Marine Warning | CRP | 41 min | |
| Oct 12, 3:40 PM CDT | Small Craft Advisory | CRP | 45 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.